MAUDE Adverse Event Report: ETHICON INC. PDS+ VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE

ETHICON INC. PDS+ VIO 27IN 3-0 S/A SH; SUTURE, SURGICAL, ABSORBABLE
Catalog Number PDP316H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/17/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent a laparoscopic omentopexy procedure on (b)(6) 2025 and suture was used.During laparoscopic omentopexy, the suture with an sh needle became separated from the suture on the second to last pass of a continuous suture.The surgeon thought that he may have pulled on it a little hard and that he pulled on the needle at right an angle to the suture which may have also been a factor.There were no patient consequences reported.No medical intervention was performed.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) date sent to the fda: 1/13/2026.H6 component code: g07002 - pending evaluation of returned device.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information was requested, the following was obtained: please provide the lot number.Please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.Provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep or loc/bq).There were no fragments from the breakage of the suture and the procedure was completed successfully.Unfortunately, the lot number was not retained.A device has been received; however, it has not yet been evaluated.Any further information derived from the evaluation will be submitted in a supplemental 3500a form.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 3/2/2026.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 no device problem found.Additional information: h3, h6.H3 investigational summary: the product was returned to ethicon for evaluation.A labeled winding former and one detached needle were received for analysis.The suture was not received for analysis.Product code pdp316h.Upon visual inspection of the detached needle, the swage and attachment area were noted to be as expected.The barrel hole of the needle was examined with magnification, and no suture remnant was noted; however, several marks were noted on the body of the needle probably caused by a surgical instrument.The suture was not returned for analysis.No conclusion could be reached as to what may have caused the reported incident.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
PDS+ VIO 27IN 3-0 S/A SH
Common Device Name
SUTURE, SURGICAL, ABSORBABLE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key24057613
Report Number2210968-2026-00399
Device Sequence Number9466335
Product Code NEW
UDI-Device Identifier10705031048027
UDI-Public10705031048027
Combination Product (Y/N)Y
Initial Reporter CountryNZ
PMA/510(K) Number
K061037
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPDP316H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/06/2026
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/17/2025
Supplement Date Received by Manufacturer02/04/2026
Initial Report FDA Received Date01/13/2026
Supplement Report FDA Received Date03/02/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown